MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401206X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a powerflex pro 12mm 6cm 135 burst before reaching the rated bursting pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The device was able to maintain negative pressure.The balloon ruptured while in the superficial femoral artery.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 55% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.His device is available for analysis but has not yet been received.
 
Event or Problem Description
As reported, the balloon of a powerflex pro 12mm 6cm 135 burst before reaching the rated bursting pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The device was able to maintain negative pressure.The balloon ruptured while in the superficial femoral artery.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 55% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
As reported, the balloon of a powerflex pro 12mm 6cm 135 burst before reaching the rated bursting pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The device was able to maintain negative pressure.The balloon ruptured while in the superficial femoral artery.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 55% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty and crossed the lesion without difficulty.The catheter was never in an acute bend.The product was not returned for analysis as multiple attempts were made without success.A product history record (phr) review of lot 82226885 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded lesion may have contributed to the reported event.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6 as reported, the balloon of a powerflex pro 12mm 6cm 135 burst before reaching the rated bursting pressure, below the rbp.The device was removed from the patient intact (in one piece).The case was completed with a non-cordis balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting into the patient.The device was prepped per the ifu and was prepper normally.The device was able to maintain negative pressure.The balloon ruptured while in the superficial femoral artery.The balloon was not in a stent when it ruptured.The lesion was noted to have plaque and stenosis.The lesion had moderate calcification with a 55% stenosis.The device was being used to treat a chronic total occlusion (cto).The manual pressure pump was filled with a saline/contrast ratio of 1:1.The same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.The balloon crossed the lesion without difficulty.The catheter was never in an acute bend.The device will be returned for evaluation.The device was returned for analysis.One non-sterile powerflexpro 12mm6cm 135 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the unit with the naked eye.Per functional analysis, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed at a rupture in the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed to the received balloon unit results showed that the ruptured balloon of the device presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device since the damages are noted on the external surface.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82226885 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst - at/below rbp ¿was confirmed through analysis of the returned device.A definitive cause for the event could not be determined, however, review of the analysis and the information provided suggest that vessel/lesion characteristics, such as a chronic total occlusion, may have contributed to the reported event, as evidence by the scratch marks observed on the outside of the balloon.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the ifu also instructs that inflation at a high rate may damage the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, h1, h2, h3 and h6 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
POWERFLEXPRO 12MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14107150
Report Number9616099-2022-05542
Device Sequence Number4676478
Product Code LIT
UDI-Device Identifier20705032072806
UDI-Public(01)20705032072806(17)240630(10)82226885
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number4401206X
Device Catalogue Number4401206X
Device Lot Number82226885
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/28/2022
01/23/2023
03/03/2023
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/11/2022
02/15/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTMED PRESSURE PUMP.; ZYLOX BALLOON.
Patient Age72 YR
Patient SexMale
Patient Weight77 KG